• THANKSGIVING SALE: 15% Off @ LifeGivingStore.com & SuchLabs.com Till November 28th With Coupon Code: THANKS2022
    Click Here For Lifegivingstore.com
    Click Here For SuchLabs.com
  • Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Accutane And Vitamin A: The Cycle - Tips Or Pointers

m_arch

Member
Joined
Jan 5, 2016
Messages
483
Location
Perth, Australia
As a teenager I underwent two rounds of Roaccutane (otherwise known as accutane or Isotretinoin), a synthetic form of vitamin A.
Awhile ago I read online of a study mentioning the long term effects of accutane is increased vitamin A demand of the body - even after treatment, however I haven't been able to find this study again unfortunately.

After reading Nutrition for Women, I tried taking 100,000 UI of vitamin A, every day. I can best describe the effects of supplementing this in one word; regenerative.
It felt like any stress from life barely phased me, and I would just bounce back stronger than previously.
However, over time this effect worse off. I am wondering why. Looking back now, I would probably guess that it lasted around two weeks.
I have since kept up the 100,000 UI of vitamin A, taking this for about 3 or 4 months now.

Do you think my body just got used to the increased vitamin A that is now flowing into my system, and is using it wastefully?
I wonder if I should cycle it on and off so I can feel the regenerative effect again.
As I understand it some supplements can work like this - I'm not sure if vitamin A is one of them.

Or maybe I just need more vitamin A and I should up the dose to 150,000 UI or 200,000 UI.
As a result of accutane I get very dry eyes - and while my skin cleared up of acne, it didn't become blemish free.
While supplementing vit A my skin is now blemish free and my dry eyes have gone - if I stop supplementing in a day or two the dryness comes back.
However my aches and pains have returned, and I don't seem to be as 'regenerative'.
Another possibility is that perhaps something down stream is missing, but I am eating two eggs daily for cholesterol and my metabolism is quite strong.
 

DankMemes

Member
Joined
Aug 12, 2015
Messages
131
Maybe since you've increased your vitamin A intake you might need to increase the other fat soluble vitamins too? I mean if your tissue is saturated with vitamin A then there is less room for K, E and D?

just speculating
 

Orion

Member
Joined
Oct 23, 2015
Messages
841
I have made a few posts, you could read through. I would stick with the high vitamin A, but add in K2 and lots of topical magnesium (make some Magnesium Chloride spray, or epsom salt baths).

Avoid oral vitamin D, get lots of full body sun exposure and avoid PUFA. Aches and pains could be calcification, I believe vitamin A will help remove calcium from soft tissues along with vitamin K directing to skeletal tissues.

I think acne has something to do with broken calcium 'metabolism' in skin cells, could accutane block vitamin A? effectly stopping the pathways, once accutane is stopped the acne usually just starts up again.

Unsaturated fatty acids induce calcium influx into keratinocytes and cause abnormal differentiation of epidermis. - PubMed - NCBI PUFAs along with low to no vitamin A, too much calcium in skin tissues? (excess oral vitamin D pushes calcium into soft tissues)

Vitamin A has helped my acne immensely, by normalizing keratinization, but has not reduced my sebum production... Do you find that vitamin A is drying your skin out? Maybe just takes a very long time on vitamin A to see full effects. Maybe 6 months to two years, depending on how long you have had acne or if deficient since childhood?
 

m_arch

Member
Thread starter
Joined
Jan 5, 2016
Messages
483
Location
Perth, Australia
I have made a few posts, you could read through. I would stick with the high vitamin A, but add in K2 and lots of topical magnesium (make some Magnesium Chloride spray, or epsom salt baths).

Avoid oral vitamin D, get lots of full body sun exposure and avoid PUFA. Aches and pains could be calcification, I believe vitamin A will help remove calcium from soft tissues along with vitamin K directing to skeletal tissues.

I think acne has something to do with broken calcium 'metabolism' in skin cells, could accutane block vitamin A? effectly stopping the pathways, once accutane is stopped the acne usually just starts up again.

Unsaturated fatty acids induce calcium influx into keratinocytes and cause abnormal differentiation of epidermis. - PubMed - NCBI PUFAs along with low to no vitamin A, too much calcium in skin tissues? (excess oral vitamin D pushes calcium into soft tissues)

Vitamin A has helped my acne immensely, by normalizing keratinization, but has not reduced my sebum production... Do you find that vitamin A is drying your skin out? Maybe just takes a very long time on vitamin A to see full effects. Maybe 6 months to two years, depending on how long you have had acne or if deficient since childhood?
I have 5mg and Epsom salt baths every second day about. I find they are beneficial too, but not as much as the initial regenerative feeling from initial vitamin a.

Yeah at this point I will keep taking the a, the dry eyes are killer so thats enough.


I just wonder if I can optimise the a, maybe cycle it or up the dose. I'm not sure about the physiology of this vitamin
 

Amazoniac

Member
Joined
Sep 10, 2014
Messages
8,583
Location
Not Uganda
Probably... that's how they claim it causes birth defects... and it could be too potent in regards to certain roles of vitamin A and too weak in regards to others... so all in all it's long term damage. I know someone who claims it made his hair straight, and that's just the side effect he was willing to share... and this is someone who is extra skeptic about real effects of medicines in general...
Retinol and retinyl esters: biochemistry and physiology: Thematic Review Series: Fat-Soluble Vitamins: Vitamin A
"Since there are no known enzymes that can reduce retinoic acid to retinal, excessive or unneeded retinoic acid is not recycled back to retinol/retinyl ester and must be catabolized and eliminated from the body."
 
Joined
Nov 26, 2013
Messages
7,367

Similar threads

Top